PDA

View Full Version : want to come off paroxetine, please help



kirstenmonica
10-11-12, 00:06
Hello all.
ive been on paroxetine 20mg now for 3 years for anxiety and depression. at frst it helped but id say the last year or so its not doing a thing as im so anxious all the time , especially the last few months.

My GP wants me off it but im really scared too as ive been on it for so long! to be honest my GP's not being the biggest help right now anyway.

so basically im looking for some advice/ tips to come off it please. Any input would be greatly appreciated!

thank you xx

Emphyrio
10-11-12, 22:33
I haven't taken paroxetine before, but know that you have to come off it very, very slowly - reduce your dosage by 10% every 3-6 weeks and you can avoid most of the withdrawal symptoms. Many GPs aren't aware of the severity of withdrawal effects. There is a website devoted to paroxetine called "Paxil Progress" which is about people's challenges with coming off paroxetine (and other antidepressants).

http://www.paxilprogress.org/forums/showthread.php?t=40020

kirstenmonica
10-11-12, 23:21
wow really? i thought id just be able to kind of stop all together!
thank you i'll have a look x

Emphyrio
10-11-12, 23:28
Some people seem to be able to come off SSRIs easily, others find that its a long and difficult process - I would err on the cautious side.

Have you thought of making other lifestyle changes to manage the anxiety? E.g. vitamins and supplements, exercise, relaxation, CBT etc? Just so you can put things in place while you slowly taper off the paroxetine.

kirstenmonica
10-11-12, 23:50
yeh ive been taking some vitamins (cod liver oil, vitamin B magnesium) and also inotisol powder. i know its not working but im scared to come off it incase it makes me worse than im already feeling :unsure:

Emphyrio
10-11-12, 23:55
Take it easy! If you don't feel your GP is helping find another one you can trust - its good to have someone you can trust when altering/changing meds.

kirstenmonica
10-11-12, 23:59
ive been thinking about changing GPs because im not finding him helpful one bit. thank you for your advice i appreciate it x

jayjoe18
02-12-12, 13:54
Hi, I don't want to worry you here but do make sure you come off these tablets very, very slowly. I have a close family member who has experience with these and they are well known for the withdrawal. I wouldn't worry too much but just be cautious with them and make sure your doctor is helping you, if not do look elsewhere as they really should be supporting you with this!